Part of my treatment for multiple myeloma is dexamethasone, which is a steroid. I only take it for four days during each four-week treatment cycle, thank goodness. It causes my feet to puff up; my hands get stiff (I think all the knitting and crocheting keep them from puffing up). I frequently get a bit dizzy when I first stand up. I have a lump moving around in my chest. My teeth hurt. My vision is messed up. And my mood changes for the worse. Of course I know that these things will all go away in a couple of days, but I hate having the side effects.
I'm doing OK with the new hip. Still using the walker, although I did take a couple of unassisted steps yesterday. I go back to the surgeon on Thursday, so we'll see what he says then. I have home health services for two weeks. A nurse came yesterday to read my 'vital signs' and take some blood. Since I'm on coumadin for three weeks, they're keeping an eye on the consistancy of my blood. The physical therapist is also coming three times a week to make sure I do my excercises. I do them when he's not here as well, but not as much as I should - I'm lazy!